MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 1CX*FX05RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: chief perfusionist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and product-release judgement record of the involved product code/lot# combination was conducted with no findings.The involved quantity was reported by the user facility as two, however, based on the additional information received on 11sep2020, it was confirmed that the reported two devices were used in two different cases.See mdr 9681834-2020-00185 for the first device reported by the user facility.(b)(4).
 
Event or Problem Description
The user facility reported the involved capiox reservoir leaked before bypass, during prime.They feel that the issue is that the reservoir outlet curves a bit.The surgery was completed successfully.The product was changed out.There was no blood loss as a result of the issue.The procedure was not delayed.There was no patient injury.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section d9, to update section h3, and to provide the completed investigation results.It was initially reported that the actual sample was available; however, it was confirmed to not be available.Therefore, the device available status has been updated in section d9.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Ifu stats: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir.Ensure that all connected parts including the luer caps, the lock adapters and the port caps are securely affixed.Loose connections may cause contamination or a blood leak.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX HOLLOW FIBER OXYGENATOR/ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10553912
Report Number9681834-2020-00192
Device Sequence Number2940566
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public04987350781758
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1CX*FX05RE
Device Catalogue NumberCX*FX05RE
Device Lot Number200309
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1